Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 16, 2007, 5:52 PM MDT for Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2007, 5:52 PM MDT (23:52 UTC)
- Expired
- Sep 16, 2007, 6:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 16, 2:00 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN SEP 16 2007 .SHORT TERM... (TONIGHT - WEDNESDAY) FORECAST CONCERNS WILL BE SLIM PRECIPITATION CHANCES TONIGHT NORTH OF A RETREATING WARM FRONT...THEN BETTER CHANCES OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY MORNING. WARM FRONT CURRENTLY HUNG UP ACROSS THE FORECAST AREA. HIGH RESOLUTION NAM AND RUC MODELS FORECAST IT TO LIFT NORTH AND BE JUST ABOUT OUT OF THE CWA BY 12Z MONDAY. BASED ON THAT POSITION NOT EXPECTING FOG TO REDEVELOP TONIGHT...THOUGH WILL BE A CLOSE CALL FOR NEBRASKA COUNTIES. 315K ISENTROPIC CHARTS SHOW LOW LEVEL TROUGH AXIS APPROACHING FROM THE NORTHWEST TONIGHT WITH 50KT SOUTHWESTERLY LOW LEVEL JET AHEAD OF IT POINTING INTO NEBRASKA. INTENSE ISENTROPIC LIFT FORECAST ALONG AND JUST NORTH OF THE WARM FRONT. AGAIN TOO CLOSE TO CALL SO WILL HAVE SOME POPS IN THE NORTHERN ZONES. MONDAY AND MONDAY NIGHT...SHORTWAVE TROUGH CURRENTLY OVER THE SOUTHWEST WILL MOVE ACROSS THE FORECAST AREA. Q-VECTORS/QG FORCING VERY FAVORABLE FOR UPWARD VERTICAL MOTION WITH THIS SYSTEM. BEST SHEAR AND INSTABILITY WILL BE ACROSS NORTHERN ZONES...BUT THINK ALL LOCATIONS STAND A GOOD CHANCE OF RECEIVING MEASURABLE PRECIPITATION AND RAISED POPS ACCORDINGLY. 310K ISENTROPIC CHARTS SHOW THE 700MB TROUGH AXIS STILL ACROSS THE CWA TUESDAY MORNING...WITH UPGLIDE AHEAD OF IT. WILL CARRY SOME CHANCE POPS INTO TUESDAY MORNING...TAPERING OFF IN THE AFTERNOON AS THE SYSTEM MOVES EAST. BROAD SOUTHWESTERLY FLOW ALOFT WILL DEVELOP ON WEDNESDAY...WHILE SOUTHEASTERLY WINDS AT THE SURFACE WILL ADVECT MOISTURE INTO THE AREA. SOME DECENT SURFACE BASED INSTABILITY FORECAST BUT CANNOT FIND LIFTING MECHANISM EITHER ALOFT OR AT THE SURFACE. IF ANYTHING 500MB HEIGHTS ARE RISING WITH SUBTLE ANTICYCLONIC CURVATURE TO THE FLOW. WILL KEEP IT DRY. .LONG TERM... (THURSDAY - SUNDAY) UPPER TROUGH WILL DROP INTO THE DESERT SOUTHWEST AND BECOME CUT OFF FROM THE MAIN FLOW. IT WILL EJECT NORTH/NORTHEASTWARD LATE IN THE PERIOD. LOCAL AREA WILL BE ON THE EASTERN FRINGE OF FASTEST SOUTHWEST FLOW ALOFT THIS PERIOD. MREF CONSENSUS FORECAST AND NORMALIZED ANOMALIES CONTINUE TO SUPPORT ABOVE NORMAL TEMPERATURES. AS FOR THE LATE PERIOD TROUGH EJECTING...THINK IT WILL BE SLOWER THAN CURRENTLY PROGGED. IN ADDITION...IT MAY TRACK NORTH/WEST OF THE AREA AND RESULT IN DRY SLOTTING. WILL TAKE A PERSISTENCE PHILOSOPHY AND KEEP IT WARM AND DRY. && .AVIATION...INITIALLY VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL HIGH PLAINS THROUGH LATE AFTERNOON/EARLY EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE WARM FRONT WHICH WAS LOCATED ALONG A LINE FROM JUST NORTH OF KHYS TO NORTH OF KTQK. THIS WARM FRONT INTERSECTED THE TROUGH AXIS ACROSS WICHITA COUNTY SSE OF LEOTI IN WEST CENTRAL KANSAS. ANY THUNDERSTORMS THAT MANAGE TO DEVELOP SHOULD BE DIURNALLY DRIVEN AND DECREASE AROUND 03-04Z AS THE WARM FRONT TRANSLATES SLOWLY NNE. SIMILAR TO THE PAST COUPLE OF NIGHTS...CONVERGENCE ASSOCIATED WITH A DEVELOPING NOCTURNAL LLJ AND MODEST MID LVL WAA MAY ALLOW WIDELY SCATTERED THUNDERSTORMS TO DEVELOP AFTER 04-05Z...ESPECIALLY NORTH OF A LINE FROM BENKELMAN TO HOXIE WHERE MVFR CONDITIONS WILL BE POSSIBLE IN LOW CIGS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK/JDK/MWM
Hazardous weather outlook, Sep 16, 10:58 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT SUN SEP 16 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1058 AM MDT SUN SEP 16 2007 /1158 AM CDT SUN SEP 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP IN THE VICINITY OF A WARM FRONT LOCATED NEAR INTERSTATE 70 THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM WILL MOVE INTO THE ROCKIES ON MONDAY BRINGING INCREASING CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY ACROSS THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.